MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC. RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8071M0K1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event, nodules ongoing since 2010, was deemed to meet serious injury criteria of results in permanent impairment of a body function or permanent damage to a body structure.The device history record for radiesse dermal filler lot 1017325 was reviewed.A lot search was conducted on the reported lot and no similar events were noted.No non-conformances were noted that would have contributed to this event.
 
Event or Problem Description
A (b)(6) year-old female patient was injected with 1.5cc of radiesse to the anterior cheeks, nasolabial folds, lateral oral commissures and pre-jowl/mandibular border on (b)(6) 2010.Two months post-treatment the patient developed a palpable nodule at the superior portion of the nlf.Since injection, the patient has experienced persistent nodules in the nasolabial folds and the lateral oral commissures, which became larger.Treatment reported as 21 kenalog injections to the nodules, from (b)(6) 2010 to (b)(6) 2019.The kenalog injections were "at varied strengths and sometimes with 5-fu added." the nodules responded somewhat to treatment but never disappeared.They became larger again with time.It was noted that the patient is also under the care of an ent and oral surgeon.
 
Event or Problem Description
Follow up information was received from the physician on 13-feb-2019: the patient's initials, age, and date of birth were reported.Concomitant medications reported as zoloft (sertraline) 60mg six days per week, xanax (alprazolam) 0.5mg 1-2 nights per week, and perlane injected to different areas "except the lateral oral commissures" on (b)(6) 2010.Onset date reported as 1-2 months post radiesse injections.The patient presented for recheck on (b)(6) 2010 because of the lumps.Treatment reported as above.The kenalog + 5fu injections were dosed at about 20mg-25mg per cc.The nodules would shrink to "almost gone" post treatment but recurred over the next several months.Causality reported as related.
 
Additional Manufacturer Narrative
Correction: merz north america inc.Submitted an initial, 30-day mdr report (2135225-2019-00004) to the fda on 06-feb-2019.Follow up information was received from the reporter and a second mdr was submitted to the fda for this case on 19-feb-2019 under 2135225-2019-00004 and also marked as initial.The case submitted on 19-feb-2019 should have been marked as follow-up.This follow-up case is being resubmitted with all fields completed correctly.

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
4133 courtney street
suite 10
franksville WI 53126
MDR Report Key8312057
Report Number2135225-2019-00004
Device Sequence Number19261691
Product Code LMH
UDI-Device IdentifierM2138071M0K15
UDI-Public+M2138071M0K15//$$01121017325G
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/04/2012
Device Model Number8071M0K1
Device Catalogue Number8071M0K1
Device Lot Number1017325
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age65 YR